Alert archive / Missouri / High Wind Warnings in 2025

High Wind Warning 3, NWS Springfield, MO

March 19, 2025Bourbon County, Cherokee County, Crawford County, Kansas; 5 counties in Missouri

NWS Springfield, MO issued this high wind warning at Mar 19, 2025, 9:53 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 5 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2025, 9:53 AM CDT (14:53 UTC)
Expired
Mar 19, 2025, 3:37 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS73 KSGF 191453
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
953 AM CDT Wed Mar 19 2025

KSZ073-097-101-MOZ066-077-088-093-101-192300-
/O.UPG.KSGF.WI.Y.0004.000000T0000Z-250320T0100Z/
/O.NEW.KSGF.HW.W.0003.250319T1453Z-250320T0000Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Sherwin, Goodman, Baxter Springs,
Pittsburg, Pineville, Riverton, Columbus, Chicopee, Pawnee
Station, Lamar, Neosho, Fort Scott, Carthage, Lone Oak, Joplin,
Anderson, Neutral, Rocky Comfort, Noel, Stippville, Kenoma, South
West City, Nevada, and Lowell
953 AM CDT Wed Mar 19 2025

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 70 mph.

* WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In 
  Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MOZ055>058-067>071-078>083-089>092-094>098-102>106-192300-
/O.CON.KSGF.WI.Y.0004.000000T0000Z-250320T0100Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Cedar-Polk-Dallas-Laclede-Texas-Dent-Dade-Greene-Webster-
Wright-Lawrence-Christian-Douglas-Howell-Shannon-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Camdenton, Hermitage, Northview, Vanzant,
Quincy, Jadwin, Eldon, Bangert, Johnson City, Fort Leonard Wood,
Filley, South Fork, Goodhope, Buffalo, Edmonson, Mount Vernon,
Lake Spring, White Church, Plato, Couch, Cole Camp, Pottersville,
Stockton, Decaturville, Lebanon, Wasola, Greer, Lynchburg, Siloam
Springs, Whitakerville, Roach, Village of Four Seasons, Lake
Ozark, Weaubleau, Bendavis, Versailles, Gladden, Kirbyville,
Indian Point, Forsyth, Foose, Madry, Mora, Warsaw, Duncan,
Lincoln, Pomona, Monett, Aurora Springs, Salem, Windyville,
Rogersville, Selmore, Rome, Hollister, Ava, Arnica, Aurora,
Christian Center, Mountain Grove, Olive, Osage Beach, Roby,
Dogwood, Alton, Springfield, Laquey, Cassville, Lockwood,
Meinert, Thayer, El Dorado Springs, Howes, Elsey, Branson,
Northwye, Teresita, Wheatland, Mansfield, Dawson, West Plains,
Cedar Springs, Tiffin, Rocky Mount, Thomasville, Seymour,
Pittsburg, Marshfield, Crockerville, Bolivar, Crane, Charity,
Darien, Graff, Marionville, Ozark Beach, Appleton City, Caplinger
Mills, Waynesville, Wilderness, Nixa, Ozark, Kimberling City,
Cross Timbers, Laurie, Greenfield, Plad, Birch Tree, Powersite,
Stover, Rolla, Huggins, Vichy, Edgewater Beach, Winona, Squires,
Silver Dollar City, March, and Montier
953 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of central, east central, south central, 
  southwest, and west central Missouri.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Soria
1 follow-up statement
357 
WWUS73 KSGF 192037
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
337 PM CDT Wed Mar 19 2025

KSZ073-097-101-MOZ066-077-088-093-101-200100-
/O.CAN.KSGF.HW.W.0003.000000T0000Z-250320T0000Z/
/O.EXA.KSGF.WI.Y.0004.000000T0000Z-250320T0100Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Anderson, Fort Scott, Chicopee, Lone Oak,
Pineville, Neutral, Carthage, Joplin, Neosho, Goodman, Riverton,
Kenoma, Baxter Springs, Lowell, Lamar, Pawnee Station, Sherwin,
Rocky Comfort, South West City, Columbus, Stippville, Noel,
Pittsburg, and Nevada
337 PM CDT Wed Mar 19 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WARNING IS REPLACED BY WIND ADVISORY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In 
  Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MOZ055>058-067>071-078>083-089>092-094>098-102>106-200100-
/O.CON.KSGF.WI.Y.0004.000000T0000Z-250320T0100Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Cedar-Polk-Dallas-Laclede-Texas-Dent-Dade-Greene-Webster-
Wright-Lawrence-Christian-Douglas-Howell-Shannon-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Lebanon, Cassville, Graff, Elsey,
Whitakerville, Laurie, Thayer, Wasola, Siloam Springs, Kimberling
City, Roach, Buffalo, Fort Leonard Wood, Quincy, El Dorado
Springs, Northwye, Vanzant, Hollister, Windyville, Couch,
Springfield, Wheatland, Mansfield, Filley, Arnica, March,
Meinert, Weaubleau, Pittsburg, Hermitage, Cedar Springs, Forsyth,
Decaturville, Northview, Pomona, White Church, Marionville,
Dawson, Ava, Bendavis, Darien, Madry, Greenfield, Plato,
Christian Center, Aurora Springs, Thomasville, Gladden, Laquey,
Rolla, Stockton, Ozark, Crockerville, Village of Four Seasons,
Olive, Charity, Lake Spring, Rogersville, Powersite, Indian
Point, Caplinger Mills, Montier, Bangert, Dogwood, Branson,
Pottersville, Tiffin, Osage Beach, Wilderness, Selmore, Eldon,
Silver Dollar City, Duncan, Nixa, Rocky Mount, Crane, Mount
Vernon, Huggins, Mountain Grove, Marshfield, Greer, Aurora,
Squires, Winona, Jadwin, Alton, Goodhope, Edgewater Beach,
Waynesville, Birch Tree, Salem, Johnson City, Stover, Edmonson,
Lincoln, Appleton City, Howes, Cross Timbers, West Plains, South
Fork, Kirbyville, Monett, Lynchburg, Warsaw, Bolivar, Camdenton,
Ozark Beach, Teresita, Mora, Vichy, Cole Camp, Plad, Lake Ozark,
Seymour, Versailles, Lockwood, Roby, Foose, and Rome
337 PM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of central, east central, south central, 
  southwest, and west central Missouri.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

JD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this high wind warning went out at Mar 19, 6:15 AM CDT, 3 hours 38 minutes earlier. Its key messages:

  • Elevated to Significant fire danger today with a Red Flag Warning until 8PM.
  • Wind Advisory in effect for the whole area today from 8AM-8PM for gusts up to 55 mph.
  • Light rain showers begin this afternoon transitioning to light snow in the evening and overnight as a cold front moves through the area. No snow accumulations.
  • Fire weather risk is elevated for Thursday and significant for Friday.
Area forecast discussion, Mar 19, 6:15 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
615 AM CDT Wed Mar 19 2025

.KEY MESSAGES...

- Elevated to Significant fire danger today with a Red Flag
  Warning until 8PM.

- Wind Advisory in effect for the whole area today from 8AM-8PM
  for gusts up to 55 mph.

- Light rain showers begin this afternoon transitioning to light
  snow in the evening and overnight as a cold front moves
  through the area. No snow accumulations.

- Fire weather risk is elevated for Thursday and significant
  for Friday.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 140 AM CDT Wed Mar 19 2025

An approaching surface low will bring a quickly tightening
surface pressure gradient today allowing for winds to gust from
45 to 55mph with sustained winds of 20-30mph. A wind Advisory
is in effect as a result from 8am to 8pm. The potential for wind
gusts to exceed High Wind Warning criteria remains less than
20% and mainly for areas west of I-49.

A cold front will moves through the Ozarks through this afternoon.
In advance of the front, winds will be southwesterly but will
shift northwesterly once the front goes through. Winds will
remain elevated behind the front into the overnight hours before
diminishing by early Thursday morning. High temperatures today,
between 60-70 degrees, will happen during the morning with
falling temperatures around midday as the cold front moves
through the region. As the front moves through the area,
relative humidity values will drop off for a few hours. This,
combined with the winds and dry fuels has lead to the issuance
of a Red Flag Warning for today as well. Temperatures will fall
into the 40s with a gusty northwesterly wind. Overnight lows
will then drop into the lower 30s tonight.

The low will also bring a fair chance for precipitation to the
Ozarks with showers moving into the region as the front arrives.
Light rain will begin around midday and move across the area
into tonight. As cold air filters into the region behind the
front, precipitation will begin to mix with and then change over
to snow. The best chances for precipitation will be closer to
the center of the low across central Missouri with the change
over from rain to snow coming around the 5pm time frame
beginning along I-49 and spreading east into the evening. The
amount of moisture that will be available with this system is
expected to be rather light with around a tenth of an inch
expected for areas that receive precipitation. Thanks to recent
warm temperatures no snow accumulations are expected.

Will also need to watch for some drizzle or freezing drizzle
potential on the back side of the low but confidence remains on
the low side (20-30%).

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 140 AM CDT Wed Mar 19 2025

Thursday into Friday: The broken record of dry and windy
conditions will play again for the later half of the week. Areas
of elevated fire weather concerns return Thursday, but high
temps in the 50s should help inhibit greater concern. Minimum
relative humidity values of 20-30% are expected but winds will
be slightly weaker 10-15 mph gusting to 15-25 mph out of the
northwest. This should limit more problematic fire danger
concerns. Friday however will be warmer with highs in the 60s.
Elevated to significant fire weather concerns return as minRH
values of 20-30% and southerly wind gusts of 30-40 mph combine
to increase fire danger.

The coming weekend: Saturday will see the continuation of the
dry air with 20-30% minRH day, but winds will be light. This
should keep the fire concerns in check. An upper level system
and cold front will move across the plains and through the
Ozarks Saturday night into early Sunday. There remains
uncertainty with strength, but models are in pretty good
agreement in the timing of the system. As the system moves
through Saturday night into Sunday, there will be a good chance
(60-80%) for precipitation. Current QPF is for from 0.50 to 1.00
inches with the heaviest precipitation south of I-44. Severe
potential seems on the low end based on probabilities from CSU
ML and CIPS output edging into the area and the SPC outlook just
south of the CWA. Look for highs in the 60s both days.

Next Week: The beginning of next week looks drier as high
pressure moves over the region and temperatures warm into the
60s by Tuesday. May watch the upper level northwesterly flow
though as there are a few hints at subtle shortwaves in the flow
that may squeeze out some light precipitation. Something to
watch only for now.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 605 AM CDT Wed Mar 19 2025

A storm system moving across the plains towards the region today
will bring an active weather day for the regions aviation
concerns. The primary concern will be gusty surface winds and
low level wind shear as the system makes its way to the east.
Surface winds will gust at times from the south to southwest
from 45 to 55mph. Winds will shift from southerly this morning
to northwesterly this evening and overnight as the low pressure
moves across northern Missouri.

Initial ceilings will be VFR with cloud cover and ceilings
increasing and falling to MVFR by mid afternoon as a cold front
moves through the region. With the cloud cover will come the
chance for showers becoming mixed with and changing over to
snow overnight. Icing may be a concern as a result of cloud
moisture and cold temperatures.

&&

.FIRE WEATHER...
Issued at 330 AM CDT Mon Mar 17 2025

For specific local forecasts, see our forecast webpages or the
Fire Weather Planning Forecast.

Today: Red Flag Warning with strong winds gusting 45-55 mph. RH
will briefly drop to 20-30% behind a dry line, but over most of
the area that will only last a couple hours in the morning
before moisture increases. However, minRH around 25-35% will
linger longer near and east of Hwy 63 in the afternoon. Elevated
fire weather concerns exist for these eastern areas. Winds will
start out of the southwest, then shift to the northwest. Little
to no precipitation is expected until light rain/snow this
evening into tonight, but amounts are generally expected to be
less than a tenth of an inch.

Thursday: Dry (20-30 RH) but with high temps in the 50s. Sunny
skies and breezy winds. Cooler temperatures, lighter winds, and
recent light precip the night before will likely prevent too many
concerns for Thursday, but may serve to dry fuels for a more
significant fire day Friday.

Friday: Elevated to significant fire concerns. Highs in the 60s,
minRH 20-30%, and southerly winds gusting to 30-40 mph
(strongest west) are in the forecast.

Next weekend: Greater moisture, lighter winds, and 50-60% chances
for rain will reduce fire concerns.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning until 11 AM CDT this morning for KSZ073-097-
     101.
     Wind Advisory until 8 PM CDT this evening for KSZ073-097-101.
MO...Red Flag Warning until 11 AM CDT this morning for MOZ055-
     066>068-077>079-088>090-093>095-101>104.
     Wind Advisory until 8 PM CDT this evening for MOZ055>058-
     066>071-077>083-088>098-101>106.
     Red Flag Warning from 10 AM this morning to 3 PM CDT this
     afternoon for MOZ056>058-069>071-080>082-091-092-096-097-
     105.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
FIRE WEATHER...Soria
Hazardous weather outlook, Mar 19, 5:31 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
531 AM CDT Wed Mar 19 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
531 AM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

 Significant non thunderstorm wind risk.
 Limited snow risk.
 Extreme fire weather risk.

DISCUSSION...

Elevated fire weather conditions will exist today as a cold front
moves through the Ozarks. A Red Flag Warning is in effect as brief
periods of relative humidities in the 20 to 30 percent range will
combine with gusty winds.

Winds will gust to 45 to 55 mph into this evening with a Wind
Advisory in effect from 8AM-8PM.

There is a 40 to 75 percent chance of light snow paired with the
breezy winds this evening into tonight. The highest chances are
toward central Missouri.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Fire danger is again expected to be elevated on Thursday and
significant on Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Local storm report, Mar 19, 9:20 AM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
920 AM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     Non-Tstm Wnd Gst 1 NE Airport Drive      37.15N 94.50W
03/19/2025  M69 MPH          Jasper             MO   ASOS

            ASOS station KJLN Joplin ASOS.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:08 PM CDTRed Flag WarningSGFBourbon, Cherokee, Crawford18 hr

Nearby

High Wind Warnings in Missouri, 2025High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.